Cookie policy notice

By continuing to use this site you agree to our cookies policy below:
Since 26 May 2011, the law now states that cookies on websites can ony be used with your specific consent. Cookies allow us to ensure that you enjoy the best browsing experience.

This site is intended for health professionals only

At the heart of general practice since 1960

Warfarin raises stroke risk by 70% when first initiated

  • Print
  • Comment
  • Save

GPs have been warned to monitor patients who have been recently initiated on warfarin, as these patients have a paradoxical 71% increased risk of stroke within the first 30 days of use.

The warning comes from a large case–control study of patients with atrial fibrillation in the UK Clinical Practice Research Database, which found the risk of ischaemic stroke was greatest in the first week after patients started the drug, peaking at around three days.

Read more here

 

Have your say

  • Print
  • Comment
  • Save